nifedipine

been on this drug now for two wks, was ok at first but now feel terrible...hot sweats driving me made feel tired and the pain in me finger tips getting worse...going bk doc on Monday have to get another treatment......i have been keeping my hands warm as well as my body but still cold and in pain....hands feel really tight so have been using moisturiser more often just feel bit sad cannot tolerate nifedipine... :(

12 Replies

oldestnewest
  • Not uncommon

    I had similar problem

    Yes, it increases blood flow, but to ALL the body

    It gave me instant headaches

    I only lasted a few days on it

    I'm sure your doctor will have an alternative (albeit a more expensive one)

  • Hi Sandycharlie. I take 30mg of nipedine per day and hv been for the last 9yrs, my suggestion is to try and stick with it if you can for another couple of wks (easier said than ) they do take time to get in your system, fortunate for me I only get bleeding gums, hope you get sorted soon either way Hun x

  • I found that while it stopped the numbness, it was offset by the amount of pain I was feeling, two weeks sounds about right to me as well. There isn't actually anything but Nifedipene to try to be honest. The problems you are finding with the Nifedipene is because of what the Nifedipene is actually intending to do rather than the side effects. Swimming and bathing/washing regularly often helps to keep my blood flow going. Though I feel a bit OCD with the hand washing now.

    The pain itself can be managed with Codeine, such as Cocodamol...regardless of what my doctor says. ¬_¬ Stay clear from Ibuprofen, I mean don't be overkill about it, if you need it, you need it but as a rule of thumb it isn't helpful. I find that taking one when the pain starts can at least take the edge off.

  • I suggest that you tell your GP about your symptoms.

  • I was on nefedipine for a long time but it stopped working Doc then tried me on amlodipine as a change and for me seems more beneficial than nifedipine Hope this helps - good luck

  • Years ago i took that they made me stick it out for at least three months. In the end now I'm on blood thinners which has helped more than anything but they start off with the minimal meds first. I even took viagra and eventually that didn't work. Pease try tobe patient yes i know its difficult. They actually wanted to cut three if my fingers off in2008 because of poor circulation and ulcers but I refused and today i still have all my fingers and toes. I do wear heated insoles amd gloves which honestly isn't working anymore. Try to stay positive we all know its hard and i wish you luck. I also changed doctors frequently when they could do no more. The docthat put me on blood thinners was actually a podiatrist, go figure! Do your research and really get onto your doctors!

  • Just wondering R the 30mg still called nifedipene or something else. Im only on 5s. Seemed great at 1st. Not for the pain tho. But they do work the vessels. They changed me to adalat 10mg just before Xmas. Same as they said but slow release. They made me dizzy. Light headed. Like I was drunk room spinning. Awful. So I went bk on the 5mgs till I could see my gp after the Xmas holidays. Still on the 5s now but doing nothing. At my gp s again tomorrow evening Hoping for something different. And as for pain relief. I am only allowed certain ones as I suffer heart failure so there not even worth tskin. Constant agony as well. X hope U all keep well and keep warm.

  • thanks for all your replies, i am not taking the nif now, bk docs on monday....still got hot sweats...wow so strong!!...but i have to say the pain in my finger tips is not as bad today...i also forgot to say i got swelling in my hands...the ski feels to tight for me to bend my fingers...

    i will be telling my doc all the probs i have had...i go to a surgery that has 12 doctors so i nearly always see a different doctor which i don't mind as they have such a waiting list if you want to stick to the same doc, i don't mind seeing different doctors as they are all good...so far i have seen 3 doctors and they have all said they same they want try help as much as poss before referring me on, which i am pleased about..

    i am surprised how sore my finger tips get, they are really painful to the touch, i have open sores on 2 finger tips but most of the others are just really sore to the touch but not open...i do take co-co codamol for the pain , which helps

    thanks for all your help...xxx

  • Hi Sandycharlie, sorry nefedipine not working for you so yes, back to your doctor is right. There are other medications that you can try until you find one that suits you. Parden me for asking, have you been referred to a Rheumatologist? They are the experts on this condition.

    I take nefedipine 20mgs and a small dose of asprin once a day as well. I find it helpful.

    I wish you improved health soon.

    graygirl1

  • been bk the doctors and going to refer me to a Rheumatologist, so will just have to wait now...xx

  • I was on Nefidipine for about 2 years. Then Dr. discovered that I had low blood pressure and the medication was making it lower. I now only take a small dose of Nefidipine every second day as it does help with the blood vessels. There are other medications that can be used, but I haven't tried it yet. I went to a Rheumatologist, but it wasn't really much help I must admit, as I have other conditions - Neuropathic Nerve damage etc. This cold weather has really made things worse this year, roll on Summer! There are Thermal gloves that help too. My feet suffer the most really. Walking on numb toes is the weirdest feeling! Like walking on air, but not so romantic! Haha

  • the doc has said that the rheumatologist is the best way forward so heres hoping it helps....i have found that thermal gloves sre no good to me as when i put them on my hands are cold so the gloves just keep my hands cold, i find the little hottie bottles are the best for me, i agree roll on summer haha, i would just love to beable clear up the sore on my fingers, one is not to bad but the other is still open....but thinking possitive it will heal...x

You may also like...